diabetestalk.net

Why Is There Too Little Sugar In The Blood Of Too Much Insulin Is Taken?

Share on facebook

Low Blood Sugar Symptoms And Ranges

Low blood sugar (hypoglycemia) definition and facts Hypoglycemia is the medical term for low blood sugar. It typically occurs as a side effect of medications for diabetes. The normal range of blood glucose is from 70 to 100 mg/dL in an individual without diabetes, Most people will feel the effects and symptoms of low blood sugar when blood glucose levels are lower than 50 mg/dL. Low blood sugar is treated by giving a readily absorbed source of sugar, including soft drinks, juice, or foods containing sugar. If the hypoglycemia has progressed to the point at which the patient cannot take anything by mouth, an injection of glucagon may be given. Glucagon is a hormone that causes a fast release of glucose from the liver. Hypoglycemia or low blood sugar is syndrome that results from low blood sugar. The severity and symptoms of hypoglycemia can vary from person to person. Blood tests can diagnose low blood sugar, and symptoms resolve when the levels of sugar in the blood return to the normal range. The medical term for blood sugar is blood glucose. What can cause low blood sugar? Despite advances in the treatment of diabetes, low blood sugar episodes occur as a side effect of many treat Continue reading >>

Share on facebook

Popular Questions

  1. SPHTN

    Can Metformin take your blood sugar levels too low if you take too much??

    I just started treating the diabetes I was diagnosed with 10 years ago.
    For the past 3 weeks I have been taking 1000MG of Metformin per day.
    The first two weeks my sugars were in the 220-320 range... and I was eating perfect... very few carbs... but my sugar was still high... so I took it upon myself (after reading on the inet) to double my Metformin to 2000MG per day )5 days ago). The first 4 days my sugars were in the 160-190 range with no readings over 192... (still eating right)
    Last night I had a reading of 138... my lowest that I have seen ever in my life.
    Tonight I had a reading of 106. (30 mins ago)
    It makes me nervous because I didn't take my evening dosage. Only my morning dosage. I ate dinner at 6ish.. (93% lean angus hamburger patty (about 8-10 oz) w/ mushrooms and swiss cheese and broccoli.) Then I fell asleep around 7:15 until 9:30... and woke up and took my blood sugar reading... and it was 106... I only took 1 pill instead of two (500 mg) but worry that overnight it could take my levels too low...
    I guess my question is... can taking too much Metformin cause my sugar to drop too low??
    Sorry for the rambling...

  2. CalgaryDiabetic

    Not likely. at 2000 mg/day may be the minimum you need.

  3. epatsellis

    After being diagnosed with T2 in November (with a BG of over 500!), my doctor prescribed 1000mg/day. After talking to the NP at school (ret'd to school after 30 years off..), she took over my care.
    Now several months later I've gone from uncontrolled BG swings between 150 to 400 to a solid 90-140 range. My dosage went from 1000mg/day to 1000mg in the morning, one 500 mg before lunch and dinner and one at bed. Hopefully, as my weight decreases (I'm about 50lbs overweight), the dosage will go down.
    Some people's insulin resistance is higher than others, it seems that the "standard" starting dose is around 1000mg/day, but few people I know find that effective, working with your doctor and some serious diet changes can get your BG in control, I promise you.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin